| Model Number |
TFNT00 |
| Medical Device Problem Codes |
Defective Device (2588); Material Twisted/Bent (2981)
| Health Effect - Clinical Codes |
Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/11/2024
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.
Event or Problem Description
A health care professional reported that during an intraocular lens (iol) implant procedure, the lens was damage to the haptic element and optic part by comparing the injector plunger.The implantation process was going in ordinary mode.Implantation was carried out by an injector of the monarch, there was using special viscoelastic solution.During the advancement of the plunger on the cartridge, a pronounced sense of resistance was noted to the tip of the injector, so the implantation process in the eye was stopped, it was decided to advance the lens.After the emission of the lens from the cartridge, the above damage was noted.There was no patient contact and no patient harm.The surgery was completed with aphakia, an iol of the same type and diopter was reordered and implanted in a delayed period every other day.The patient had a delayed implantation.Result of the surgery was satisfactory.Additional information has been requested.
Additional Manufacturer Narrative
Additional information was provided in d.10.The product was not returned.Two photos were provided of the same lens.The first photo showed the company lens on a piece of white paper.Viscoelastic was visible on the lens.The optic was cracked at one optic/haptic junction.The second photo showed part of the lens case lid and the company lens being held by a gloved hand.The same cracked damage was observed at one optic/haptic junction.This damage would indicate a plunger override occurred.Product history records were reviewed and documentation indicated the product met release criteria.A qualified cartridge and handpiece were indicated used with a non-qualified viscoelastic.The lens was not returned for evaluation.The provided photos showed lens damage that would indicate a plunger override occurred.The root cause for reported issues may be related to a failure to follow the ifu instructions for use (ifu) a non-qualified viscoelastic was indicated.The ifu instructs: company foldable iols are qualified for use with an alcon qualified delivery system (handpiece and cartridge) and ophthalmic viscosurgical device (ovd) ophthalmic viscoelastic device (ovd) combination.The use of an unqualified combination may cause damage to the iol and potential complications during the implantation process.The ifu instructs to completely fill the cartridge with ovd immediately prior to loading and delivery of the lens.Do not attempt to load the lens without adequate ovd in the device.Not adequately filling the device with viscoelastic will result in inadequate coverage of lens and the lens fold path with ovd, which may result in damage.The ifu instructs: using holding forceps, grasp the lens by the optic edge and gently place the lens anterior side up into the back of the ovd-filled cartridge.The lens should be inserted until the optic is a little more than half-way inside the cartridge.Use the holding forceps to gently push down on the lens, verifying that the lens is on the bottom surface of the cartridge.Using holding forceps, take the trailing haptic, and gently fold the haptic onto the anterior side of the optic.Slowly grip or push the optic edge to position the lens as far into the cartridge as the forceps will permit, while ensuring the lens remains on the bottom surface of the cartridge and the trailing haptic remains on the optic.Failure to follow these steps may cause the lens to advance incorrectly causing delivery issues and/or damage.The handpiece ifu instructs: verify that the plunger tip is properly engaging the lens optic and that the lens moves forward at the same rate as the plunger while slowly advancing the plunger forward to avoid damaging the lens.When the threads on the knob make contact with the barrel, turn the knob clockwise approximately ½ turn to engage the threads and then stop.The lens will now be in the dwell position.Inspect to ensure the plunger is behind the optic.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.